Alert archive / Alabama / Freeze Warnings in 2017

Freeze Warning 4, NWS Mobile, AL

December 8, 20174 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; George County, Stone County, Mississippi

NWS Mobile, AL issued this freeze warning at Dec 8, 2017, 4:15 AM CST for 4 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; George County, Stone County, Mississippi. It took effect at Dec 8, 2017, 10:00 PM CST. It was in force for 11 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 8, 2017, 4:15 AM CST (10:15 UTC)
In effect from
Dec 8, 2017, 10:00 PM CST
Expired
Dec 9, 2017, 9:00 AM CST
In force
11 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Covington County, AL, Escambia County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 10:57 PM CSTSNOW 0.2Spanish Fort, ALREPORTS OF ACCUMULATING SNOW IN DAPHNE AND SPANISH FORT IN BALDWIN COUNTY
Dec 8, 11:13 PM CSTSNOW 0.2Fairhope, ALREPORTS OF NEARLY A QUARTER INCH OF SNOWFALL ACCUMULATION IN FAIRHOPE
Dec 8, 11:49 PM CSTSNOW 1Mobile Airport, ALMEASURED 1 INCH OF SNOW AT NWS MOBILE
Dec 9, 2:09 AM CSTSNOW 2.51 N Brewton, AL
Dec 9, 7:45 AM CSTSNOW 0Mcdavid, FL*** 1 FATAL *** ONE WEATHER-RELATED FATALITY DUE TO ICE ON THE HIGHWAY 29 BRIDGE BETWEEN MCDAVID AND CENTURY IN ESCAMBIA COUNTY, FL. THERE WERE MULTIPLE CRASHES IN THE AREA AND AT LEAST ONE CRASH CLAIMED THE LIFE OF A FEMALE. REPORTS VIA 911/EMS AND LOCAL MEDI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2017-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2017-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-111 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

826 
WWUS74 KMOB 081015
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
415 AM CST Fri Dec 8 2017

...WIDESPREAD FREEZE LIKELY SATURDAY MORNING...

ALZ059-060-261>266-FLZ201>206-MSZ078-079-081815-
/O.UPG.KMOB.FZ.A.0003.171209T0000Z-171209T1500Z/
/O.NEW.KMOB.FZ.W.0004.171209T0000Z-171209T1500Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, 
Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
Wright, Wiggins, and Lucedale
415 AM CST Fri Dec 8 2017

...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
SATURDAY...

The National Weather Service in Mobile has issued a Freeze
Warning, which is in effect from 6 PM this evening to 9 AM CST
Saturday. The Freeze Watch is no longer in effect. 

* TEMPERATURE...Low temperatures will drop into the upper 20s and
  lower 30s across the warning area. 

* IMPACTS...This will likely be the first widespread freeze 
  across the watch area this season. These temperatures could 
  damage or kill sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
2 follow-up statements
057 
WWUS74 KMOB 082040
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
240 PM CST Fri Dec 8 2017

...WIDESPREAD FREEZE LIKELY SATURDAY MORNING...

ALZ059-060-261>266-FLZ201>206-MSZ078-079-090445-
/O.EXT.KMOB.FZ.W.0004.171209T0400Z-171209T1500Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, 
Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
Wright, Wiggins, and Lucedale
240 PM CST Fri Dec 8 2017

...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
CST SATURDAY...

* TEMPERATURE...Low temperatures will drop into the upper 20s 
  and lower 30s across the warning area. 

* IMPACTS...This will likely be the first widespread freeze across
  the warning area this season. These temperatures could damage 
  or kill sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
601 
WWUS74 KMOB 090359
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
959 PM CST Fri Dec 8 2017

...WIDESPREAD FREEZE LIKELY SATURDAY MORNING...

ALZ059-060-261>266-FLZ201>206-MSZ078-079-091500-
/O.CON.KMOB.FZ.W.0004.171209T0400Z-171209T1500Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, 
Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
Wright, Wiggins, and Lucedale
959 PM CST Fri Dec 8 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY...

* TEMPERATURE...Low temperatures will drop into the upper 20s 
  and lower 30s across the warning area. 

* IMPACTS...This will likely be the first widespread freeze 
  across the warning area this season. These temperatures could 
  damage or kill sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Dec 7, 11:51 PM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Dec 7, 11:51 PM CST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1151 PM CST Thu Dec 7 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...
MVFR conditions will gradually degrade into IFR conditions by
early morning as ceilings and visibilities become more impacted by
incoming light rain from the southwest. Wintry mix expected to
slowly travel eastward throughout the day from central Mississippi
as such some areas along I-65 could see some flurries in the
evening hours tomorrow. Northerly winds are expected to persist
through the period. DJ/17

&&

.PREV DISCUSSION... /issued 1009 PM CST Thu Dec 7 2017/

DISCUSSION...See updated information for land areas below.

UPDATE...Just a quick evening update. Forecast still appears to
be on track for now. Tempertures late this evening primarily in
the lower 40s across all of the forecast area, except along the
immediate coastal areas where many locations are in the mid 40s.
Winter Weather Advisories and Winter Storm Warnings continue for
our northwestern counties, and will not make any adjustments at
this time. There has been a break in the precipitation over the
Advised/Warned area this evening, but all indications are that
precipitation will pick up again later this evening and overnight
as lift associated with the right-rear quadrant of the upper jet
increases over the area. Rain expected to mix with and possibly
change over to snow (based on thermal profiles) over our west and
northwestern counties, generally west and north of I-65, during
the late night hours and continue through much of Friday. Still
expecting a possible 1 to up to 3 inches of snow accumulation over
the Warned area, and up to around 1 inch possible in the Advised
area. Especially monitoring accumulation potential Stone and
George counties of Mississippi, both of which are very close to
the boundary between the heavier snow potential to the north and
the lesser potential to the south. For now, do not think those two
counties need to be included in the Warning (1-3 inch
accumulation, but remain in the Advisory (up to around 1 inch
accumulation). This agrees with incoming Hi-Res Models, at least
through the morning commute time tomorrow. Will continue to
closely monitor model trends for that area overnight and make
adjustments if necessary. 12/DS

PREV DISCUSSION... /issued 608 PM CST Thu Dec 7 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...
MVFR and IFR conditions continue through the evening. Ceilings
will be gradually lowering overnight while sustained northerly
winds persist through the period. Light rain should also continue
tonight into tomorrow. DJ/17

PREV DISCUSSION... /issued 404 PM CST Thu Dec 7 2017/

NEAR TERM /Now Through Friday night/...Snow accumulations northwest
of I-65 are becoming increasingly likley as thermal profiles from
various models across inland areas of southeast Mississippi and
southwest Alabama are trending colder. These thermal profiles may
still be a bit a underdone as dynamic cooling in the lower levels
due to evaporative cooling and the "dragging" of cold air aloft
closer to surface is sometimes not accounted for in the models. As
of right now the high resolution near term models through tonight
are indicating a mix of rain and snow to begin after midnight
across our extreme northwest zones, and then possibly reaching as
far east of line from Wiggins, MS to Camden, AL through early
Friday morning. This rain-snow mix line will continue to move
further eastward throughout the day Friday into Friday night, but
accumulations are less likely as the system progresses eastward.

A Winter Storm Warning has been issued for Wayne, Perry and Greene
counties in Mississippi, and Choctaw, Washington and Clarke counties
in Alabama from midnight through Friday afternoon where one to three
inches of snow accumulation is likley. A Winter Weather Advisory
remains in effect for Stone and George counties in Mississippi, and
Wilcox, Monroe and northern Mobile counties in Alabama where less
than one inch of snow accumulation is expected, mainly on grassy
surfaces. The warning and advisory may need to be expanded further
east if the colder air is realized.

The broad upper longwave trough east of the Rockies over Canada, the
U.S. and northern Mexico will continue to dig southward through
Friday night over northern Mexico and the Gulf of Mexico through the
near term. A 130 to 170 knot jet stream along the periphery of the
trough will remain, with the strongest upper level winds occurring
over the eastern conus on Friday, putting our area in the right
entrance region of the upper jet. This will enhance lift across the
area and could promote periods of moderate rain or a mix of rain and
snow. A strong surface cold front will continue moving south across
the Gulf of Mexico, allowing very cold temperatures to advect into
the forecast area from the north through Friday night. Sub-freezing
temperatures are expected to push all the way to the gulf coast by
late Friday night, so a Freeze Watch has been issued across the
southern half of the forecast area where freezing temperatures have
not yet occurred this season.

Much below normal temperatures will persist with low temperatures
tonight ranging from 32 to 37 degrees inland areas, and from 37 to
42 degrees along the coast. High temperatures Friday should only
manage to reach between 36 to 41 degrees inland areas, and from 41
to 45 degrees along the coast. Low temperatures Friday night will
range from 24 to 29 degrees inland areas, and from 29 to 34 degrees
along the coast. /22

SHORT TERM /Saturday Through Sunday night/...By early Sat most
of the heavier precip will be moving east of the forecast area as
a deepening upper trof over the deep south and vigorous short
wave just to the north shift east and northeast of the north
central gulf states by mid to late Sat morning. Skies are expected
to clear from west to east during the morning hours also leading
to mostly sunny conditions each day through Sun, resulting in
slightly warmer conditions compared to Thu and Fri. Thickness
values rebound slowly through the short term period with a broad
surface ridge building in from the west and southwest. Main
concern will continue to be freezing temps each night through Sun
night with wind chill values in the 20s and 30s both Sat and Sun
morning up until about 10 or 11 am.

LONG TERM /Monday Through Thursday/...Main upper trof that shifts
east of the region over the weekend will stall over the eastern
conus and western Atlantic through about midweek digging again
to the west over the lower Mississippi River valley and se conus
late Mon through Tue evening as another vigorous short wave dives
south moving across the northern gulf states mostly during the
day on Tue. With no moisture return in the lower levels and very
limited return in the mid to upper levels during this time frame
a few high clouds will be possible beginning late Mon through Wed
afternoon. Near the surface high pressure will continue to build
from the west through Wed then begin to shift east of the north
central gulf states and forecast area Thu into Fri. With this
pattern temps both day and night will remain 5 to 10 degrees
below seasonal averages through Wed morning then gradually
rebound to near seasonal norms through Thu afternoon. 32/ee

MARINE...A Gale Warning remains in effect for the offshore
waters of Alabama and Northwest from 20 to 60 nm through 6 PM Fri.
Small craft advisories remain in effect for the inshore waters
through early Fri and Lower Mobile Bay and the MS Sound
including the open gulf waters through mid morning Sat. Seas up
to 10 feet well offshore can be expected. A strong northerly wind
flow will continue over the north central gulf and marine area
through early Sat then gradually diminish through Sun night. A
moderate to occasionally strong westerly flow develops by early
next week shifting north Tues through early Wed as another upper
level disturbance tracks east over the deep south. Northerly winds
will then diminish later in the week shifting mostly west late
Thu into Fri. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Winter Storm Warning until 6 PM CST Friday for ALZ051>053.

     Freeze Watch from Friday evening through Saturday morning for
     ALZ059-060-261>266.

     Winter Weather Advisory until 6 PM CST Friday for ALZ054-055-261.

FL...Freeze Watch from Friday evening through Saturday morning for
     FLZ201>206.

MS...Winter Storm Warning until 6 PM CST Friday for MSZ067-075-076.

     Freeze Watch from Friday evening through Saturday morning for
     MSZ078-079.

     Winter Weather Advisory until 6 PM CST Friday for MSZ078-079.

GM...Small Craft Advisory from 6 PM Friday to 9 AM CST Saturday for
     GMZ670-675.

     Gale Warning until 6 PM CST Friday for GMZ670-675.

     Small Craft Advisory until 9 AM CST Saturday for GMZ631-632-650-
     655.

     Small Craft Advisory until 3 AM CST Friday for GMZ630-633>636.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 7, 6:01 PM CST, 10 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
601 PM CST Thu Dec 7 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-090015-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
601 PM CST Thu Dec 7 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Tonight

...A WINTER STORM WARNING AND WINTER WEATHER ADVISORY REMAINS IN
EFFECT FOR PARTS OF THE AREA FROM MIDNIGHT TONIGHT TO 6 PM
FRIDAY...

A rain and snow mix will overspread northwest portions of the
area and continue through the day on Friday. The precipitation
will change over to all snow and some accumulations are possible,
mainly in the warning area. Please see out winter weather products
for details on accumulations and the exact location of the
warnings and advisories.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A mix of rain and snow will continue through the day on Friday
with additional accumulations possible, mainly in the area covered
by the Winter Storm Warning. Please see our winter weather
products for details on accumulations and the exact location of
the warnings and advisories.

The coldest temperatures of the season so far are expected this
weekend. Lows Friday night will be in the mid to upper 20s for
much of the area except for near freezing close to the coast.
Saturday night and Sunday night will be similarly cold. These
conditions will bring potential impacts to agriculture industries
and local nurseries dealing with cold sensitive vegetation.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Wednesday.

GMZ630>635-650-655-670-675-090015-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
601 PM CST Thu Dec 7 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Tonight

Strong northerly winds will create hazardous conditions for small
craft through the period.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong northerly winds will likely continue to create hazardous
conditions for small craft over most of the marine area through
Saturday night before the winds subside.

In the hours before

Special weather statement, Dec 8, 1:08 AM CST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
108 AM CST Fri Dec 8 2017

ALZ051>054-261-MSZ067-075-076-078-079-081015-
Choctaw-Washington-Clarke-Wilcox-Mobile Inland-Wayne-Perry-Greene-
Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry,
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Citronelle,
Saraland, Waynesboro, Beaumont, New Augusta, Richton,
Leakesville, McLain, Wiggins, and Lucedale
108 AM CST Fri Dec 8 2017

Latest radar, surface observations and some public reports
strongly suggest that snow is likely falling west of a line from
Coffeeville to Millry, AL to roughly Hattiesburg, MS. This line
will slowly sink southeast during the overnight hours gradually
affecting additional areas northwest of a Camden to McIntosh, AL
to Wiggins, MS line by 5 AM CST.

Snow could fall at the rate of one inch per hour where the
heaviest bands form and move. Based on radar and short-term
forecast guidance, the area most likely to receive the greatest
snowfall through 3 AM CST will be both Choctaw and the northwest
half of Wayne Counties.
Local storm report, Dec 8, 1:45 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
145 AM CST FRI DEC 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     SNOW             3 NW Yantley            32.27N 88.42W
12/08/2017  E0.5 INCH        CHOCTAW            AL   EMERGENCY MNGR

            CHOCTAW COUNTY EM ESTIMATED 0.5 INCHES OF SNOWFALL OVER
            THE PAST 3 HOURS

&&

TRC
Special weather statement, Dec 8, 4:08 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
408 AM CST Fri Dec 8 2017

ALZ051>057-059-261-262-MSZ067-075-076-078-079-081315-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Escambia-
Mobile Inland-Baldwin Inland-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry,
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood,
Monroeville, Evergreen, Greenville, Atmore, Brewton, Flomaton,
Citronelle, Saraland, Stockton, Waynesboro, Beaumont,
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
408 AM CST Fri Dec 8 2017

Based on radar observation and surface reports, snow is likely
falling northwest of a Thomasville to State Line to New Augusta
line. It is likely that over northern portions of Choctaw and
Wayne counties that maybe as much as 2" of snow has fallen since
midnight. Exercise caution if you are driving in these areas this
morning. Total snow accumulation in the warned area is forecast
between 1-3" inches, except 3-5" over portions of Wayne and
choctaw counties.

Looking forward, the snow line will continue to slowly sink
southeast during the early morning hours. Snow coverage will
likely increase as satellite currently shows another plume of deep
moisture moving in from the southwest. Areas east of I-65 will
not see the transition to a wet snow, or a wet snow and rain mix,
until the late morning to early afternoon time frame.

Where the wet heavy snow falls fast enough over any given area,
expect slick spots on bridges and overpasses, some downed
power lines and large tree limbs.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 4:26 AM CSTSmall Craft AdvisoryMOB14 hr

Nearby

Freeze Warnings in Alabama, 2017Freeze Warnings in Florida, 2017Freeze Warnings in Mississippi, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.